Alert archive / Puerto Rico / Small Craft Advisories in 2009

Small Craft Advisory 13, NWS JSJ

April 9, 2009

NWS JSJ issued this small craft advisory at Apr 9, 2009, 10:56 AM CDT. It took effect at Apr 10, 2009, 5:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 9, 2009, 10:56 AM CDT (15:56 UTC)
In effect from
Apr 10, 2009, 5:00 PM CDT
Expired
Apr 10, 2009, 2:32 AM CDT
In force
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WHCA72 TJSJ 091556
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1156 AM AST THU APR 9 2009

...SEAS RISE OVERNIGHT IN THE OUTER ATLANTIC WATERS AND LATER IN
THE CARIBBEAN...

.SMALL CRAFT ADVISORY WILL GO INTO EFFECT TONIGHT IN THE OUTER
ATLANTIC WATERS. WINDS WILL ALSO INCREASE SEAS IN THE CARIBBEAN ON SATURDAY.

AMZ710-100000-
/O.NEW.TJSJ.SC.Y.0012.090409T2200Z-090410T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1156 AM AST THU APR 9 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
AST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM AST
FRIDAY. 

SEAS ARE RISING IN ATLANTIC WATERS DUE TO INCREASING WINDS.
AND...ALTHOUGH WINDS WILL GENERALLY REMAIN BELOW 22 KNOTS...SEAS ARE
EXPECTED TO REACH 7 FEET OVERNIGHT IN THE OUTER ATLANTIC WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ732-741-100000-
/O.NEW.TJSJ.SC.Y.0013.090410T2200Z-090411T1300Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
1156 AM AST THU APR 9 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 9 AM AST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 9 AM AST
SATURDAY. 

SEAS WILL RISE IN THE OUTER IN CARIBBEAN WATERS DUE TO INCREASING
WINDS. AND...ALTHOUGH WINDS WILL GENERALLY REMAIN BELOW 22
KNOTS...SEAS ARE EXPECTED TO REACH 7 FEET FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
087 
WHCA72 TJSJ 091955
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
355 PM AST THU APR 9 2009

...SEAS WILL RISE OVERNIGHT IN THE OUTER ATLANTIC WATERS AND
LATER IN ACROSS THE CARIBBEAN...

.SMALL CRAFT ADVISORY WILL GO INTO EFFECT TONIGHT IN THE OUTER
ATLANTIC WATERS. WINDS WILL ALSO INCREASE SEAS IN THE CARIBBEAN
ON SATURDAY.

AMZ710-100400-
/O.CON.TJSJ.SC.Y.0012.090409T2200Z-090410T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
355 PM AST THU APR 9 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY...

SEAS ARE RISING IN ATLANTIC WATERS DUE TO INCREASING WINDS.
ALTHOUGH WINDS WILL GENERALLY REMAIN BELOW 22 KNOTS...SEAS ARE
EXPECTED TO REACH 7 FEET OVERNIGHT IN THE OUTER ATLANTIC WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ732-741-100400-
/O.CON.TJSJ.SC.Y.0013.090410T2200Z-090411T1300Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
355 PM AST THU APR 9 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO
9 AM AST SATURDAY...

SEAS WILL RISE IN THE OUTER CARIBBEAN WATERS DUE TO INCREASING
WINDS. ALTHOUGH WINDS WILL GENERALLY REMAIN BELOW 22 KNOTS...SEAS
ARE EXPECTED TO REACH 7 FEET FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
191 
WHCA72 TJSJ 100233
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1033 PM AST THU APR 9 2009

..SEAS WILL RISE OVERNIGHT IN THE OUTER ATLANTIC WATERS AND
LATER IN ACROSS THE CARIBBEAN...

SMALL CRAFT ADVISORY WILL CONTINUE IN EFFECT TONIGHT THROUGH
FRIDAY MORNING IN THE OUTER ATLANTIC WATERS. WINDS WILL ALSO
INCREASE SEAS IN THE CARIBBEAN ON SATURDAY.

AMZ710-101000-
/O.CON.TJSJ.SC.Y.0012.000000T0000Z-090410T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1033 PM AST THU APR 9 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ732-741-101045-
/O.CON.TJSJ.SC.Y.0013.090410T2200Z-090411T1300Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
1033 PM AST THU APR 9 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO
9 AM AST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO 9 AM
AST SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
522 
WHCA72 TJSJ 100732
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
332 AM AST FRI APR 10 2009


AMZ710-100845-
/O.CAN.TJSJ.SC.Y.0012.000000T0000Z-090410T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
332 AM AST FRI APR 10 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

AMZ732-741-100845-
/O.CAN.TJSJ.SC.Y.0013.090410T2200Z-090411T1300Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
332 AM AST FRI APR 10 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 4:45 AM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, Apr 9, 4:45 AM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
545 AM AST THU APR 9 2009

.DISCUSSION...AT MID TO UPPER LEVELS...A COUPLE OF WEAK
DISTURBANCES WILL PASS ACROSS OR JUST NORTH OF THE LOCAL AREA
TODAY THROUGH EARLY FRIDAY. THE FIRST OF THESE FEATURES WILL
COMBINE WITH AN INCREASE IN AVAILABLE MOISTURE LATER TODAY AND
TONIGHT FROM A WEAK SURFACE TROUGH PASSING MAINLY SOUTH OF THE
FA...TO RESULT IN A BIT MORE CLOUDINESS AND SHOWERS. MID TO UPPER
RIDGE TENDS TO BUILD A BIT LATER FRIDAY AND FRIDAY NIGHT AND THEN
GENERALLY HANGS ON INTO OR THROUGH SATURDAY...BEFORE RIDGE
FLATTENS AND WEAKENS SATURDAY NIGHT AND SUNDAY AND THEN CONTINUES
THROUGH MONDAY. WITH LESS CAPPING...BETTER VENTILATION AND
SOMEWHAT DEEPER MOISTURE (AT LEAST IN BANDS AND PATCHES) DURING
PART OF THE WEEKEND AND INTO MONDAY AND PROBABLY TUESDAY...WOULD
EXPECT ANOTHER NOTICEABLE INCREASE IN THE AMOUNT OF CLOUDINESS AND
SHOWERS ACROSS THE LOCAL ISLANDS...BUT AT THIS POINT...STILL DO
NOT EXPECT A PERSISTENT OR WIDESPREAD RAIN EVENT.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS ALL OF
PUERTO RICOS LOCAL TAF SITES FOR THE NEXT 24 HOURS...EXCEPT FOR
PERIODS OF MVFR DUE TO CEILINGS AND MODERATE SHOWERS BETWEEN TJMZ
AND TJBQ BETWEEN 08/18 AND 08/22Z. MOUNTAIN OBSCURATIONS ARE
LIKELY IN THAT SAME TIME FRAME OVER THE HIGHER CENTRAL MOUNTAINS
OF PUERTO RICO. IN THE VICINITY OF THE USVI...MOSTLY VFR
CONDITIONS NEXT 24 HOURS BUT BRIEF MVFR NEAR TNCM AND TKPK DUE TO
CEILINGS LATE THIS MORNING THROUGH MID AFTERNOON.

&&

.MARINE...EXPECT WINDS OF 21 KNOTS OR LESS AND SEAS OF 6 FEET OR
LESS ACROSS THE REGIONAL WATERS THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  86  74  85  74 /  20  20  20  20
STT  83  72  83  72 /  20  20  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
Hazardous weather outlook, Apr 9, 6:33 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
733 AM AST THU APR 9 2009

AMZ710>745-PRZ001>013-101145-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
733 AM AST THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-101145-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
733 AM AST THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 10:56 AM CDTSmall Craft AdvisoryJSJ16 hr
Apr 9, 4:22 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 9, 5:23 PM CDTFlash Flood WarningJSJ3 hr

Nearby

Small Craft Advisories in Puerto Rico, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.